EconPapers    
Economics at your fingertips  
 

A note on inequality-preserving distributional changes

John Creedy

New Zealand Economic Papers, 2017, vol. 51, issue 1, 86-95

Abstract: This note considers the problem of distributing a fixed amount of money (‘income’) among a given number of people, such that inequality (measured by either the Gini or Atkinson measure) takes a specified value. It is well known that simultaneous equations admit of many solutions where the number of variables exceeds that of equations (constraints). However, the approach examines cases where there are just one or two degrees of freedom, clarifying the resulting range of distributions. The properties of simultaneous disequalising and equalising transfers are discussed.

Date: 2017
References: View complete reference list from CitEc
Citations: View citations in EconPapers (8)

Downloads: (external link)
http://hdl.handle.net/10.1080/00779954.2016.1192215 (text/html)
Access to full text is restricted to subscribers.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:taf:nzecpp:v:51:y:2017:i:1:p:86-95

Ordering information: This journal article can be ordered from
http://www.tandfonline.com/pricing/journal/RNZP20

DOI: 10.1080/00779954.2016.1192215

Access Statistics for this article

New Zealand Economic Papers is currently edited by Dennis Wesselbaum

More articles in New Zealand Economic Papers from Taylor & Francis Journals
Bibliographic data for series maintained by ().

 
Page updated 2025-03-20
Handle: RePEc:taf:nzecpp:v:51:y:2017:i:1:p:86-95